MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-08
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The sureform 60 stapler was analyzed and found no damage.The instrument was tested on an in-house system.The instrument clamped, unclamped and fired successfully.A golden reload was installed and removed on 4 of 4 attempts without any failure.A review of the logs showed no errors.The instrument fully functional.No product issue was found.The sureform-60 green reload was also analyzed in failure analysis.The reload was found to have lodged staples wedged in between the reload in front of the knife.Visual inspection confirms there are two lodged staples ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.There was also cartridge damage the complaint regarding unable to remove the stapler reload from the stapler was not confirmed by failure analysis.The probable root cause of the inability to remove the stapler reload cartridge upon using is attributed to the lodged staple observed.
 
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the surgical tech was unable to remove stapler reload cartridge from the sureform 60 stapler after using.Several team members attempted to remove unsuccessfully.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter to obtain additional information, however, no further details are available regarding the reported event.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24230869
Report Number2955842-2026-02478
Device Sequence Number18437556
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)NA
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-08
Device Catalogue Number48360G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown